Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Shreveport, LA

February 24, 200721 counties in Texas; McCurtain County, Oklahoma; Howard County, Little River County, Sevier County, Arkansas

NWS Shreveport, LA issued this red flag warning at Feb 24, 2007, 5:34 AM CST for 21 counties in Texas; McCurtain County, Oklahoma; Howard County, Little River County, Sevier County, Arkansas. It took effect at Feb 24, 2007, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2007, 5:34 AM CST (11:34 UTC)
In effect from
Feb 24, 2007, 12:00 PM CST
Expired
Feb 24, 2007, 6:00 PM CST
In force
6 hr
Issued by
NWS Shreveport, LA
All 25 counties

Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 79 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2134 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KSHV 241134
RFWSHV

RED FLAG WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
534 AM CST SAT FEB 24 2007

ARZ050-051-059-OKZ077-TXZ096-097-108>112-124>126-136>138-149>153-
165>167-241945-
/O.UPG.KSHV.FW.A.0001.070224T1800Z-070225T0000Z/
/O.NEW.KSHV.FW.W.0001.070224T1800Z-070225T0000Z/
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
534 AM CST SAT FEB 24 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

VIGOROUS STORM SYSTEM CURRENTLY MOVING INTO THE PLAINS...WITH SURFACE
LOW PRESSURE IN SOUTHWEST KANSAS. BRISK SOUTH TO SOUTHEAST WINDS
HAVE DEVELOPED THIS MORNING...HELPING TO BRING GULF MOISTURE INTO 
THE AREA. A DRY LINE WILL SWEEP EASTWARD TODAY...WITH SHOWERS AND
THUNDERSTORMS ALONG AND AHEAD OF IT. THESE STORMS WILL MOVE THROUGH 
THE DISTRICTS TODAY. SUSTAINED WINDS DURING THE DAY WILL INCREASE
TO THE 15 TO 25 MPH RANGE FROM THE SOUTHWEST. WITH PASSAGE OF THE
DRY LINE SATURDAY...MAINLY WEST OF A TEXARKANA TO SAN AUGUSTINE
LINE...THOSE WINDS WILL BECOME WESTERLY AND DEWPOINTS MAY PLUNGE.
WARMING TEMPERATURES IN THE DRY AIR BEHIND THE DRY LINE DURING THE
AFTERNOON WILL COMBINE WITH THE LOW DEWPOINTS TO POTENTIALLY DROP
AFTERNOON RH VALUES TO NEAR 25 PERCENT. COMBINED WITH WIND SPEEDS
GUSTING TO NEAR 35 MPH... A RED FLAG WARNING HAS BEEN POSTED THIS
AFTERNOON FOR ALL OF NORTHEAST TEXAS...THE SOUTHEAST OKLAHOMA
PROTECTION AREA AS WELL AS ARKANSAS DISTRICT 2. BURNING SHOULD NOT
BE CONDUCTED TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

13

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this red flag warning went out at Feb 24, 4:39 AM CST, 55 minutes earlier.

Area forecast discussion, Feb 24, 4:39 AM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
439 AM CST SAT FEB 24 2007

.DISCUSSION...

SURFACE ANALYSIS THIS MORNING SHOWS A LOW IN WESTERN KANSAS...WITH
A COLD FRONT EXTENDING SOUTHWEST TO NEAR ELP. A WARM FRONT
ASSOCIATED WITH THIS LOW HAS LIFTED NORTH OF THE AREA...AS TEMPS
HAVE LINGERED IN THE MID 60S THIS MORNING. THE MOISTURE AXIS IS
STILL SOUTH AND WEST OF THE AREA...AS MOST DEW POINTS LINGER IN
THE 50S. A DRY LINE EXTENDS FROM NEAR CDS TO JUST WEST OF DRT.

MODELS INITIALIZED IN SOMEWHAT AGREEMENT ON THE 00Z RUN...AND
STAYED IN LINE WITH MOVEMENT OF UPPER LEVEL SYSTEM THROUGH 24 HRS.
HOWEVER WITH THE NAM 06Z RUN IT HAS REGRESSED A LITTLE IN
TIMING...THUS SLOWING THE SYSTEM DOWN A TAD. IF THE NAM IS
RIGHT...THE DRY LINE WILL NOT MOVE INTO THE AREA UNTIL 18Z OR
AFTER...WITH THE COLD FRONT MOVING IN CLOSER TO 00Z. THIS MAY
ALLOW THE AREA TO WARM UP QUITE A BIT AHEAD OF THE DRY LINE...IF
CLOUDS DON/T HINDER. NAM HAS COME INTO A LITTLE BETTER AGREEMENT
WITH GFS ON BOUNDARY LAYER MOISTURE...INCREASING SOME IN THE
LATEST RUN. WE SHOULD GET AT LEAST SOME SCATTERED THUNDERSTORMS
ACROSS THE AREA AHEAD OF THIS BOUNDARY AS...BOTH MODELS INDICATE
DECENT THETA E...AND BY THE TIME IT REACHES THE AR...LA WESTERN
BORDER A SQUALL SHOULD FORM.

SVR ANALYSIS... DEEP LAYER SHEAR WILL BE PLENTIFUL ACROSS THE AREA...SO
DEVELOPING STORMS WILL LIKELY HAVE ROTATION. MODELS HAVE
SIGNIFICANT HELICITY VALUES THIS AFTERNOON OVER THE NORTH CENTRAL
LA AND SOUTH CENTRAL AR...SO THIS MAY BE THE PRIME FOCUS AREA FOR
TORNADOES. LIFT IS STILL MARGINAL...AND DIVERGENCE ALOFT TO
SUPPORT STRONG UPDRAFTS IS NOT PRESENT...SO HAIL SHOULD NOT BE TO
SIGNIFICANT. SO DAMAGING WINDS AND TORNADOES WILL BE THE MAIN
THREAT TODAY...SO EXPECT A ROCKY DAY WITH POSSIBLE TORNADO WATCHES
THIS AFTERNOON.

REMAINED CONSISTENT WITH CATEGORICAL POP FOR THE ENTIRE
AREA...ALTHOUGH I AM SCRATCHING MY HEAD ON DEEP EAST TEXAS AS
MODELS LACK MID LEVEL MOISTURE FOR THIS AREA. IN LINE WITH HPC ON
QPF...WITH FAST QUICK DRYING TREND POST FRONT.

ELEVEN

&&

.AVIATION...

CONDITIONS BEGINNING TO DETERIORATE ACROSS ALL TAF SITES EARLY THIS
MORNING AS AN APPROACHING STORM SYSTEM WILL LIKELY MAKE FOR AN
ACTIVE DAY. WILL KEEP WIND SHEAR GOING AREAWIDE THIS MORNING AS
PROFILER SITES INDICATING NEAR 60KTS AT 2K ACROSS NE TX WITH 40KTS
ACROSS NE LA WITH GOOD VEERING PROFILES IN THE LOWEST 2K.
PRECIPITATION WILL BEGIN AS SHOWERS WITH TSRA INCREASING QUICKLY
THIS MORNING AS THE PRE-FRONTAL TROUGH ARRIVES AHEAD OF THE STORM
SYSTEM ACROSS NE TX. WINDOW OF OPPORTUNITY ACROSS NE TX FOR STRONG
TSTMS WILL BE THIS MORNING WITH THE FOCUS SHIFTING FURTHER EAST
ACROSS SOUTH CENTRAL AR AND NORTH CENTRAL LA FROM NOON THROUGH 800
PM. SITES NOT ALREADY MVFR/IFR WILL BECOME THAT WAY LATER THIS
MORNING WITH TEMPO LIFR IN AND AROUND -SHRA/TSRA. SE WINDS THIS
MORNING WILL BECOME SW BEHIND THE LINE OF TSRA WITH VERY STRONG
WINDS SUSTAINED AT 25 MPH GUSTING AT TIMES TO NEAR 40 MPH ACROSS NE
TX BY AFTN. CEILINGS SHOULD IMPROVE DIRECTLY BEHIND THE LINE OF
STORMS THROUGHOUT THE DAY WITH WINDS DIMINISHING SOMEWHAT TONIGHT.
/13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  45  64  39 /  90   0   0   0
MLU  73  46  64  38 /  90  20   0   0
DEQ  71  38  60  33 /  90   0   0   0
TXK  73  43  62  38 /  90   0   0   0
ELD  73  43  63  35 /  90  20   0   0
TYR  71  44  64  43 /  90   0   0   0
GGG  75  43  64  41 /  90   0   0   0
LFK  74  44  66  42 /  90   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
     ZONES: COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

     RED FLAG WARNING FROM NOON SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES: HOWARD...LITTLE RIVER...AND SEVIER.

LA...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
     ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
     ZONES: AND MCCURTAIN.

     RED FLAG WARNING FROM NOON SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES: AND MCCURTAIN.

TX...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
     ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
     RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
     SMITH...TITUS...UPSHUR...AND WOOD.

     RED FLAG WARNING FROM NOON SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
     RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
     SMITH...TITUS...UPSHUR...AND WOOD.

&&

11/13
Hazardous weather outlook, Feb 23, 10:35 PM CST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 PM CST FRI FEB 23 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1035 PM CST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND ADJACENT
SOUTHWEST ARKANSAS...AHEAD OF A POWERFUL UPPER LEVEL STORM SYSTEM
THAT WILL EMERGE OUT OVER THE SOUTHERN PLAINS OVERNIGHT. ISOLATED
SEVERE WEATHER CAN NOT BE RULED OUT WITH THESE STORMS LATE
TONIGHT...LARGE HAIL AND POSSIBLY STRONG GUSTY WINDS THE MAIN
THREATS. OTHER SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
POSSIBLE ELSEWHERE THROUGH DAYBREAK SATURDAY ACROSS EAST
TEXAS...NORTH LOUISIANA...AND SOUTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A VIGOROUS...EARLY SPRING STORM WILL MOVE INTO THE SOUTHERN PLAINS
SATURDAY MORNING. WHILE SHOWERS AND THUNDERSTORMS WILL LIKELY
BE UNDERWAY ACROSS EXTREME NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...AND ADJACENT SOUTHWEST ARKANSAS AROUND DAYBREAK...
ADDITIONAL SHOWERS AND THUNDERSTORMS THROUGHOUT THE REMAINDER
OF THE MORNING ACROSS EAST TEXAS AND WESTERN LOUISIANA. DESPITE
THE CLOUD COVER...SOME DAYTIME HEATING WILL LIKELY OCCUR OVER
NORTH LOUISIANA AND SOUTH ARKANSAS...ADDING ADDITIONAL LOW
LEVEL INSTABILITY TO AN ALREADY VERY UNSTABLE AND
HIGHLY SHEARED ATMOSPHERE. MEANWHILE...A DRYLINE WILL ADVANCE
EAST ACROSS EAST TEXAS AND EASTERN OKLAHOMA SATURDAY MORNING...
FURTHER ENHANCING LIFT FOR SUPERCELL THUNDERSTORMS TO DEVELOP.
THESE SUPERCELLS WILL BECOME MORE LIKELY AROUND MIDDAY ACROSS
WESTERN LOUISIANA AND SOUTHWEST ARKANSAS...WHICH WILL RAPIDLY
MOVE NORTHEAST ACROSS THE REGION. OTHER SHOWERS AND
THUNDERSTORMS MAY ALSO DEVELOP IN A BROKEN LINE ALONG THE DRYLINE
ITSELF SATURDAY AFTERNOON OVER NORTH LOUISIANA AND SOUTH
ARKANSAS...AND RAPIDLY PUSH EAST ACROSS THE REMAINDER OF THE
REGION. LARGE HAIL...STRONG DAMAGING WINDS...AND POSSIBLY A
FEW SIGNIFICANT TORNADOES WILL BE POSSIBLE ACROSS MAINLY
NORTHERN LOUISIANA AND SOUTHERN ARKANSAS. THIS STORM SYSTEM AND
DRY LINE WILL PUSH EAST OUT OF THE REGION EARLY SATURDAY
EVENING...WITH WEST NORTHWEST WINDS EXPECTED TO RELAX SOMEWHAT
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TONIGHT...BUT WILL LIKELY BE NEEDED
SATURDAY.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 9:38 AM CSTSevere Thunderstorm WarningSHVPanola37 min
Feb 24, 11:08 AM CSTSevere Thunderstorm WarningSHVRusk22 min
Feb 24, 11:17 AM CSTSevere Thunderstorm WarningSHVHarrison58 min
Feb 24, 10:44 AM CSTTornado WarningSHVHempstead31 min
Feb 24, 10:59 AM CSTTornado WarningSHVNevada46 min
Feb 24, 11:20 AM CSTSevere Thunderstorm WarningSHVColumbia, Union55 min
Feb 24, 11:28 AM CSTTornado WarningSHVColumbia, Union47 min
Feb 24, 12:15 PM CSTSevere Thunderstorm WarningSHVLafayette, Nevada60 min
Feb 24, 1:28 PM CSTTornado WarningSHVUnion53 min
Feb 24, 3:11 PM CSTTornado WarningSHVUnion49 min
Feb 24, 3:57 PM CSTSevere Thunderstorm WarningSHVUnion33 min

Nearby

Red Flag Warnings in Texas, 2007Red Flag Warnings in Arkansas, 2007Red Flag Warnings in Oklahoma, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.